Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 3, 2014, 3:56 PM EDT for 4 counties in New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 3, 2014, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 17 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:45 PM EDT | FLASH FLOOD | Duanesburg, NY | FLOODING ROUTE 20 FROM ROUTE 7 TO SCHOHARIE TURNPIKE COUNTY RD 74 |
| Jun 3, 4:47 PM EDT | FLASH FLOOD | Delmar, NY | SIX INCHES OF WATER FLOWING ON DELAWARE AVENUE. |
| Jun 3, 5:25 PM EDT | FLASH FLOOD | Glenville, NY | THREE FEET WATER ON GLENRIDGE RD AT ROUTE 50 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888
WGUS51 KALY 031956
FFWALY
NYC001-091-093-095-040200-
/O.NEW.KALY.FF.W.0007.140603T1956Z-140604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF...ALBANY...
SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...THIS
INCLUDES THE CITIES OF...SARATOGA SPRINGS...CLIFTON PARK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SCHENECTADY...ROTTERDAM...
EAST CENTRAL SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1000 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING.
DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT ONE TO TWO INCHES
OF RAIN WILL FALL WITH THESE THUNDERSTORMS...WITH RAINFALL RATES
OF ONE TO TWO INCHES PER HOUR. THIS RAINFALL WILL IMPACT THE
EVENING COMMUTE ACROSS THE GREATER CAPITAL DISTRICT...AND
MOTORISTS SHOULD EXERCISE CAUTION WHEN TRAVELING THIS EVENING AS
HEAVY DOWNPOURS REDUCE VISIBILITIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENVILLE...ROUND LAKE...ROTTERDAM JUNCTION...ROCK CITY FALLS...
MILTON...EAST GLENVILLE...BURNT HILLS...BALLSTON SPA AND ALPLAUS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4263 7423 4317 7394 4312 7364 4247 7379
4241 7426
$$
IRL2 follow-up statements
980
WGUS71 KALY 032029
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT TUE JUN 3 2014
NYC001-091-093-095-040200-
/O.CON.KALY.FF.W.0007.000000T0000Z-140604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY-
429 PM EDT TUE JUN 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN SARATOGA...ALBANY...SCHENECTADY AND EAST CENTRAL SCHOHARIE
COUNTIES...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH
FLOODING OVER THE WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES
INDICATE THAT ONE TO THREE INCHES OF RAIN HAVE FALLEN...WITH AN
ADDITIONAL INCH OF RAINFALL POSSIBLE OVER THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUANESBURG...
GLENVILLE...SCOTIA...SCHENECTADY...SARATOGA SPRINGS...ROUND LAKE...
ROTTERDAM JUNCTION...ROTTERDAM...ROCK CITY FALLS...NISKAYUNA...
MILTON...MECHANICVILLE...EAST GLENVILLE...CLIFTON PARK...BURNT
HILLS...BALLSTON SPA AND ALPLAUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4263 7423 4317 7394 4312 7364 4247 7379
4241 7426
$$
IRL419
WGUS71 KALY 032228 RRA
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT TUE JUN 3 2014
NYC001-091-093-095-032238-
/O.CAN.KALY.FF.W.0007.000000T0000Z-140604T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY-
628 PM EDT TUE JUN 3 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
SARATOGA...ALBANY...SCHENECTADY AND EAST CENTRAL SCHOHARIE
COUNTIES...
THE THUNDERSTORMS PRODUCING THE FLASH FLOODING HAVE MOVE EAST OF THE
AREA.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4263 7423 4317 7394 4312 7364 4247 7379
4241 7426
$$
IRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:09 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 3, 2:09 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT TUE JUN 3 2014
.SYNOPSIS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON INTO TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY
HEAVY DOWNPOURS. A LULL IN PRECIPITATION IS EXPECTED WEDNESDAY AS
HIGHER PRESSURE BUILDS IN. HOWEVER...MORE STORMS ARE EXPECTED
WEDNESDAY NIGHT INTO THURSDAY AS A WAVE OF LOW PRESSURE MOVING
ALONG A FRONTAL BOUNDARY TO OUR SOUTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GUSTY WINDS AND HEAVY DOWNPOURS EXPECTED WITH SOME THUNDERSTORMS
THIS AFTERNOON...
AS OF 145 PM EDT...SEVERAL LINES OF THUNDERSTORMS ARE BEGINNING TO
DEVELOP ACROSS THE WESTERN MOHAWK VALLEY/ADIRONDACKS...INTO
CENTRAL NYS. FURTHER E...WHERE SUNSHINE HAS BEEN MORE
PREVALENT...TEMPS HAVE SOARED INTO THE MID AND UPPER 80S IN
VALLEYS...AND LOWER/MID 80S ACROSS HIGHER TERRAIN.
INSTABILITY HAS INCREASED FOR AREAS ALONG AND W OF THE HUDSON
RIVER...WITH SBCAPES NOW IN THE 1000-2000 J/KG. WINDS ALOFT REMAIN
SOMEWHAT WEAK...BUT ARE A BIT STRONGER THAN EARLIER ACROSS NW
AREAS.
A MID LEVEL SHORTWAVE IS NOW APPROACHING THE REGION FROM THE
SOUTHWEST/WEST...WITH AN ATTENDANT MID LEVEL WIND SPEED MAX. MID
LEVEL WINDS OF 25-35 OR SLIGHTLY HIGHER...WHEN COMBINED WITH SOME
PRECIP LOADING IN TALLER TSTMS...MAY CONTRIBUTE TO STRONG WIND
GUSTS AND POSSIBLE LOCALIZED WET MICROBURSTS.
ALSO...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THE SHOWERS AND
TSTMS...WITH SOME RAINFALL RATES POSSIBLY SURPASSING ONE INCH PER
HOUR. IN AREAS WHERE ANY CONVECTIVE ELEMENTS TRAIN...THIS COULD
LEAD TO AT LEAST PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND
URBAN AREAS. HOWEVER...SHOULD TRAINING OF CELLS PERSIST...ISOLATED
FLASH FLOODING CAN NOT BE RULED OUT...ESP IN POOR DRAINAGE/URBAN AREAS.
THE SHOWERS AND STORMS SHOULD REACH THE IMMEDIATE HUDSON RIVER
VALLEY/CAPITAL REGION AND EASTERN MOHAWK VALLEY REGION BETWEEN 3
AND 5 PM...BEFORE SLOWLY ADVANCING INTO AND THROUGH THE UPPER
HUDSON VALLEY...SOUTHERN VT AND WESTERN MA BETWEEN 5 AND 7 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WITH THE COLD FRONT ONLY SLOWLY MOVING THROUGH THE REGION...THE
SHOWERS AND THUNDERSTORMS WILL LINGER WELL INTO TONIGHT...EVEN PAST
MIDNIGHT OVER THE NEW ENGLAND PORTIONS OF THE FORECAST AREA. BY
SUNRISE TUESDAY POPS WILL EVENTUALLY DECREASE TO ONLY 20 TO 30
PERCENT IN MOST AREAS...WITH DRY CONDITIONS FORECAST OVER THE FAR
WESTERN PART OF THE FORECAST AREA. LOWS TONIGHT WILL BE 50 TO 60.
MOST OF THE MDL SUITE IS IN AGREEMENT DURING THIS PERIOD FOR THE
BIG PICTURE...BUT THERE ARE SVRL SIG DIFFERENCES THAT AFFECT THE
IMPACTS IN THE FCA. THE FIRST IS THE TRACK OF WED NT/THU SFC LOW
ACROSS THE MID ATLC STATES.
THE EASY PART...BY WED MRNG PVS CDFNT IS EAST OF RGN...500 HPA
SHORT WV MVS THRU DURING MRNG EXCPT THE NAM THAT HOLDS IT OFF TILL
AFTN...WITH SOME AFTN -SHRA. BUT THE MAIN THEME IS A SMALL BUBBLE
SFC HIGH BUILDS OVER MID ATLC STATES WITH A MOSTLY DRY
SEASONABLE PC DAY.
WED NIGHT 500HPA TROF OVER QB CUTS OFF JUST N OF USA
BORDER...WHILE JET STREAK/VORT MAX RACES FM OH VLY THU...AND
VIGOROUS CYCLOGENESIS ENSUES SOMEWHERE IN THE MID ATLC
STATES...THEN MOVES ENE OR NE THU INTO FRI. NAM TAKES A SLOWER
I-80 TRACK THU..THEN UP I-95 THU NT..AND RESULT IS A LARGE 2 INCH
PLUS QPF OVER MOST OF FCA.
GFS/GEM TRACKS IS I-70 ALL THE WAY...AND EVENT MAINLY IMPACT'S THE
SOUTHERN PRTNS OF FCA. GFS HAS 0.75 QPF IN CATSKILLS...WITH AMOUNTS
DROPPING OFF SHARPLY TO THE N. GEM QPF IS SIMILAR BUT SHIFTED 50
MILES NORTH.
PVS ECMWF IS I-70 TO NJ..THEN UP I-95...SOMEWHAT MORE QPF
SOUTH...WITH A MAX ARND 1.8 IN NYC...DROPPING OFF TO .10 IN
ADRNKS. HPC LEANS TWRD THE FURTHER N TRACK. WHILE THE 00UTC ECMWF
WILL INFLUENCE THE FINAL FCST...THE TREND IN ALL THE GUID HAS BEEN
FURTHER S. LATE WED NT RAIN WILL OVERSPREAD THE FCA...AND CONT
INTO THU. THE GREATEST AMOUNTS WILL BE SE...THE LEAST NW. FIGURE
ABOUT A 0.10 FAR NW TO 1.25 QPF SOUTHEAST. WILL BLEND HPC QPF AND
GEM IN GRIDS.
GIVEN THE TREND IN ALL THE GUIDANCE HAS BEEN FURTHER SOUTH RUN TO
RUN..WILL THROW OUT NAM IS OUTLIER.
NEXT ISSUE IS TIME LINE FOR THE CUTOFF. WHILE THE SFC LOW IS
OFFSHORE THUR NT ON ALL BUT THE NAM...THE VARYING TIMINGS OF THE
CUT OFFS PASSAGE OVER THE NE THU NT AND FRI...RESULT IN MORE
CLOUDS AND VARYING THREATS -F -SHRA/TSTMS LINGERING INTO FRI
MRNG...WHILE THE GFS RACES IT OUT TO SEA BFR FRI MRNG. WILL GOT
WITH CLOUDS AND CHC -SHRA LINGERING INTO FRI AM WITH CLEARING IN
AFTN AS A RESULT.
AFTER THAT THE TABLE IS SET FOR A GLORIOUS EARLY SUMMER WEEKEND...
RIDGING BUILDS AT 500HPA INTO THE GRTLKS RGN...SFC HIGH FORMS
EAST OF THIS RIDGE AND BUILDS INTO THE NORTHEAST FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
TEE UP A GLORIOUS PRIME JUNE WEEKEND FOR THE REGION. 500 HPA RIDGE
BUILDS EASTWARD AS SFC HIGH BUILDS ALONG THE EASTERN SEABOARD.
RESULT WILL BE SUBSIDENCE ACROSS THE REGION...MAINLY CLEAR SKIES
AND TEMPS WARMING INTO THE 80S.
SUNDAY NIGHT THE RIDGE SLIDES OFFSHORE...AND NEXT FAST MOVING SFC
LOW MOVES FM GRTLKS INTO OTTAWA VLY WITH TRAILING CDFNT UP WEST
SIDE OF 500HPA RIDGE. CLOUDS INCR SUN NT ALONG WITH SCT -SHRA/TSTMS
MAINLY WEST. MONDAY WILL BE WARM AND HUMID AS CDFNT PUSHES SLOWLY
EAST WITH SCT TSTMS. 500HPA SHORT WV LAGS THE FRONT CONSIDERABLY
SO FRONTAL SYSTEM DOESNT APPEAR LIKE IT WILL BE PHASED WITH 500HPA
SYS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONVECTION HAS FIRED UP MAINLY TO THE WEST OF HUDSON RIVER VALLEY
IN THE MOST UNSTABLE AIR WELL AHEAD OF AN APPROACHING COLD FRONT.
STORMS ARE MOVING TO THE NORTHEAST. THE MESOSCALE MODELS ARE IN GOOD
AGREEMENT MOVING THE ORGANIZED CONVECTION THROUGH KALB...KGFL AND
KPOU BETWEEN 19Z-23Z AND AT KPSF 20Z-00Z. THEY ALSO INDICATE A BRIEF
BREAK/LULL WITH ANOTHER ROUND OF CONVECTION WITH THE COLD FRONT
ITSELF FROM 03Z-05Z AT KALB...KGFL AND KPOU AND 04-06Z AT KPSF. THE
STORMS WILL BE CAPABLE OF PRODUCING MVFR-IFR CONDITIONS WHERE THEY
OCCUR ALONG WITH HEAVY RAINFALL. ANY IFR CONDITIONS SHOULD BE BRIEF
AND HAVE NOT BEEN INCLUDE IN THE TAFS. WITH THE PASSAGE OF THE COLD
FRONT THE THREAT FOR SHOWERS WILL COME TO AN END...HOWEVER A
PERIOD OF MVFR CONDITIONS ARE EXPECTED OVERNIGHT DUE TO VISIBILITY
AND CEILINGS. VFR CONDITIONS ARE EXPECTED TO RETURN BY AROUND 12Z
WEDNESDAY THEN PERSIST INTO AFTERNOON AS HIGHER PRESSURE BUILDS IN.
SOUTHERLY WINDS OF 5 TO 10 KNOTS ARE EXPECTED TO LIGHT AND VARIABLE
OVERNIGHT AS THE COLD FRONT SLOWLY MOVES ACROSS EAST CENTRAL NEW
YORK. WESTERLY WINDS OF 5 TO 10 KNOTS WEDNESDAY WITH A MORE SOUTHERLY
FLOW AT KGFL.
OUTLOOK...
WED NIGHT-THU: HIGH OPERATIONAL IMPACT. LIKELY RA.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
FRI: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
FRI NIGHT-SUN: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
WARM HUMID AIR WILL RETREAT AS A COLD FRONT PUSHES SLOWLY EAST
ACROSS NEW YORK AND NEW ENGLAND TODAY...WITH SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS INTO THE EVENING. WEDNESDAY HIGH
PRESSURE WILL CREST OVER THE NORTHEAST. LATE WEDNESDAY LOW
PRESSURE WILL TRACK FROM THE OHIO VALLEY INTO THE MID ATLANTIC
STATES...TO NEAR MAINE FRIDAY MORNING...WITH RAIN OVERSPREADING
THE REGION.
RH VALUES WILL ONLY FALL TO 50 TO 70 PERCENT THIS AFTERNOON BEFORE
INCREASING TO NEAR 100 PERCENT TONIGHT. WEDNESDAY AFTERNOON THEY
WILL FALL TO 35 TO 45 PERCENT...BEFORE RETURNING TO NEAR 100
PERCENT WEDNESDAY NIGHT
SOUTH WINDS WILL INCREASE TO 10-15 MPH TODAY...BEING STRONGER...AND
VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. WINDS WILL
TURN WEST UNDER 10 MPH TONIGHT AND BE AROUND 10 MPH WEDNESDAY.
WITH A HALF TO AN INCH OF RAIN TODAY AND TONIGHT AND ANOTHER THIRD
OF AN INCH TO AN INCH AND A QUARTER OF RAIN THURSDAY...THERE
SHOULD BE NO FIRE WEATHER CONCERNS.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE AREA THIS
AFTERNOON INTO TONIGHT WITH ABUNDANT MOISTURE IN PLACE AHEAD OF A
SLOW MOVING COLD FRONT. THE 12Z/ALY SOUNDING HAD 1.30 INCHES FOR
ITS PRECIPITABLE WATER VALUE AND UPSTREAM BUF HAD 1.52 INCHES.
THESE VALUES ARE EXPECTED TO INCREASE AROUND 1.80 IN MOST AREAS
THIS AFTERNOON AND EVENING...OVER 2 STANDARD DEVIATIONS ABOVE THE
MEAN FOR THIS TIME OF YEAR. TRAINING OF STORMS WILL BE POSSIBLE
DUE TO THE SLOW MOVEMENT OF THE BOUNDARY AND SOUTHERLY INFLOW. THE
WEATHER PREDICTION CENTER HAS PLACED NORTHERN NEW YORK AND VERMONT
UNDER SEE TEXT IN THEIR EXCESSIVE RAINFALL GRAPHIC. THE HEAVY
RAINFALL IS EXPECTED TO CAUSE TO SOME FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. HOWEVER...ISOLATED FLASH FLOODING CAN NOT BE
RULED OUT DUE TO THE POSSIBILITY OF TRAINING OF STORMS.
A LULL IN THE PRECIPITATION IS EXPECTED WEDNESDAY...HOWEVER
RAIN/SHOWERS WILL OVERSPREAD THE REGION WEDNESDAY NIGHT INTO
THURSDAY. RAINFALL AMOUNTS WILL RANGE FROM A THIRD INCH NORTHWEST
TO AN INCH AND A QUARTER SOUTH. LOCALLY HIGHER AMOUNTS MAY OCCUR
IN HEAVIER DOWNPOURS IN WINDWARD FACING TERRAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
THE MONTHLY CLIMATE REPORTS FOR MAY 2014 AND THE SEASONAL CLIMATE
REPORTS FOR METEOROLOGICAL SPRING (MARCH-APRIL-MAY) WERE ISSUED ON
JUNE 1ST FOR ALBANY NY, GLENS FALLS NY, POUGHKEEPSIE NY, BENNINGTON
VT AND PITTSFIELD MA.
NOTE: THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY WORKED
WITH THE NOAA NATIONAL CLIMATIC DATA CENTER TO RECONSTRUCT/CORRECT
THE BAD TEMPERATURE DATA FOR GLENS FALLS FROM A NEARBY STATION FOR
THE PERIOD FROM APRIL 17TH THROUGH MAY 20TH DUE TO A PROBLEM WITH
THE ASPIRATOR FAN WHICH RESULTED IN ABNORMALLY WARM AIR BEING
DIRECTED OVER THE THERMOMETER. THE MONTHLY CLIMATE REPORT FOR APRIL
2014 FOR GLENS FALLS WAS REISSUED ON MAY 29TH. IF YOU HAVE
QUESTIONS...PLEASE CALL RAYMOND OKEEFE...METEOROLOGIST IN
CHARGE...NATIONAL WEATHER SERVICE IN ALBANY AT 518 435 9566.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/KL/GJM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...IAA
FIRE WEATHER...SNYDER
HYDROLOGY...IAA/SNYDER
CLIMATE...IAAHazardous weather outlook, Jun 3, 9:23 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 923 AM EDT TUE JUN 3 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 923 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WHICH MAY LEAD TO SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING CAN NOT BE RULED OUT. STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ALTHOUGH A WIDESPREAD RAINFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY...THE THREAT FOR WIDESPREAD HAZARDOUS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
In the hours before
Local storm report, Jun 3, 2:40 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM LIGHTNING FONDA 42.95N 74.37W
06/03/2014 MONTGOMERY NY TRAINED SPOTTER
TREE DOWN ON EAST MAIN STREET
&&
EVENT NUMBER ALY1400082
IAASpecial weather statement, Jun 3, 2:48 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT TUE JUN 3 2014
NYZ033-039>042-047-048-050-082-031945-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-NORTHERN WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-WESTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
248 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES WEST OF JOHNSBURG TO EDINBURG TO AMSTERDAM...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTHEAST OF INDIAN LAKE TO 13 MILES
NORTHEAST OF GLOVERSVILLE TO AMSTERDAM...AND MOVING NORTHEAST AT 115
MPH.
THUNDERSTORMS WILL BE NEAR...
NORTH CREEK AND JOHNSBURG BY 255 PM EDT
DAY CENTER BY 300 PM EDT
SCAROON MANOR PUBLIC CAMPGROUND AND EAGLE POINT CAMPGROUND BY 310 PM
EDT
CHESTERTOWN BY 315 PM EDT
LAT...LON 4273 7430 4311 7417 4366 7411 4372 7407
4375 7404 4379 7369
TIME...MOT...LOC 1848Z 203DEG 100KT 4366 7406 4320 7412
4291 7421Special weather statement, Jun 3, 3:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
318 PM EDT TUE JUN 3 2014
NYZ039>041-047>051-058-063-032015-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-WESTERN GREENE NY-
WESTERN ULSTER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
318 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTH BLENHEIM TO PRATTSVILLE TO 33 MILES SOUTH OF PRATTSVILLE...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF COBLESKILL TO 8 MILES
NORTHEAST OF ROXBURY TO GRAHAMSVILLE...AND MOVING NORTHEAST AT 30
MPH.
THUNDERSTORMS WILL BE NEAR...
GILBOA BY 325 PM EDT
SCHOHARIE AND MIDDLEBURGH BY 340 PM EDT
CENTRAL BRIDGE BY 345 PM EDT
LIVINGSTONVILLE BY 355 PM EDT
DELANSON BY 405 PM EDT
PRESTON HOLLOW...WINDHAM...BERNE AND ROTTERDAM JUNCTION BY 415 PM EDT
LAT...LON 4215 7453 4215 7451 4217 7446 4219 7452
4228 7449 4235 7444 4237 7449 4253 7450
4310 7404 4284 7403 4235 7421 4226 7425
4190 7453 4194 7461
TIME...MOT...LOC 1918Z 210DEG 26KT 4252 7443 4235 7442
4187 7460Special weather statement, Jun 3, 3:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT TUE JUN 3 2014
NYZ041-043-047>052-058-063-083-084-032015-
SCHOHARIE NY-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
SOUTHEAST WARREN NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY-
WESTERN ULSTER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
341 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROCK CITY FALLS TO ROTTERDAM
JUNCTION TO BERNE TO PRESTON HOLLOW TO 7 MILES SOUTHWEST OF
WINDHAM...AND MOVING NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
ROCK CITY FALLS BY 345 PM EDT
WINDHAM BY 350 PM EDT
ALTAMONT BY 355 PM EDT
SCOTIA...MILTON AND BALLSTON SPA BY 400 PM EDT
BURNT HILLS BY 405 PM EDT
SCHENECTADY...SARATOGA SPRINGS AND ROTTERDAM BY 410 PM EDT
LAT...LON 4344 7358 4312 7369 4294 7381 4267 7391
4241 7409 4210 7447 4237 7429 4263 7420
4282 7408 4313 7397
TIME...MOT...LOC 1940Z 222DEG 26KT 4311 7392 4289 7399
4270 7411 4243 7421 4225 7435Special weather statement, Jun 3, 3:44 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT TUE JUN 3 2014
NYZ064>066-032015-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
344 PM EDT TUE JUN 3 2014
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR MARLBORO...OR ABOUT 6 MILES NORTH
OF NEWBURGH...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
WAPPINGERS FALLS BY 350 PM EDT
MYERS CORNER BY 355 PM EDT
POUGHKEEPSIE...RED OAKS MILL AND HIGHLAND BY 400 PM EDT
FAIRVIEW AND 6 MILES SOUTHEAST OF HYDE PARK BY 405 PM EDT
PLEASANT VALLEY BY 410 PM EDT
MILLBROOK BY 415 PM EDT
LAT...LON 4149 7401 4152 7401 4158 7396 4158 7405
4160 7407 4161 7412 4158 7412 4158 7415
4159 7417 4192 7381 4176 7359 4147 7399
TIME...MOT...LOC 1944Z 222DEG 26KT 4160 7399Special weather statement, Jun 3, 3:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT TUE JUN 3 2014
NYZ041-043-047>052-058-063-083-084-032015-
SCHOHARIE NY-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
SOUTHEAST WARREN NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-WESTERN GREENE NY-
WESTERN ULSTER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
348 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT
LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ROCK CITY FALLS TO ROTTERDAM JUNCTION TO BERNE TO PRESTON HOLLOW TO
7 MILES SOUTHWEST OF WINDHAM...AND MOVING NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
ROCK CITY FALLS BY 345 PM EDT
WINDHAM BY 350 PM EDT
ALTAMONT BY 355 PM EDT
SCOTIA...MILTON AND BALLSTON SPA BY 400 PM EDT
BURNT HILLS BY 405 PM EDT
SCHENECTADY...SARATOGA SPRINGS AND ROTTERDAM BY 410 PM EDT
LAT...LON 4344 7358 4312 7369 4294 7381 4267 7391
4241 7409 4210 7447 4237 7429 4263 7420
4282 7408 4313 7397
TIME...MOT...LOC 1940Z 222DEG 26KT 4311 7392 4289 7399
4270 7411 4243 7421 4225 7435The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:45 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schenectady | 60 min |
| Jun 3, 2:24 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Montgomery | 6 hr |
| Jun 3, 2:24 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 66 min |
| Jun 3, 2:48 PM EDT | Special Weather Statement | ALY | Warren | 57 min |
| Jun 3, 3:09 PM EDT | Flash Flood Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 6 hr |
| Jun 3, 3:18 PM EDT | Special Weather Statement | ALY | Schenectady, Schoharie | 57 min |
| Jun 3, 3:27 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady, Schoharie | 6 hr |
| Jun 3, 3:41 PM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 34 min |
| Jun 3, 3:44 PM EDT | Special Weather Statement | ALY | Dutchess | 31 min |
| Jun 3, 3:48 PM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 27 min |
| Jun 3, 4:15 PM EDT | Special Weather Statement | ALY | Greene | 30 min |
| Jun 3, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady | 60 min |
| Jun 3, 4:46 PM EDT | Special Weather Statement | ALY | Columbia | 29 min |
| Jun 3, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 66 min |
| Jun 3, 5:38 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer | 6 hr |
| Jun 3, 5:45 PM EDT | Flash Flood Warning | ALY | Columbia | 3 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.